Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

How to stop Escitalent and Clonotril taking for depression along with Zolp and Beta cap for sleep disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Sir, In October 2011 I was suffered with depression. Doctor advised me Escitalent 10, and Clonotril 0.5 twice daily. with this he advised me to take Zolp 10 and Beta cap-10 (SOS) as I have lack of sleep. after five months I felt 70 % relief and taking Escitalent 10 and clonotril 0.5 once in a day during bed time. Now, I want to stop these medicines now however, sleeping disorder or lack of sleep is continue. please advice
Posted Thu, 2 Jan 2014 in Depression
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Need to change the antidepressant! then stop t/t Detailed Answer: welcome to HCM! Hello XXXXX, I have read your question carefully and it says that after taking escitalopram 20 mg daily ( now 10 mg at night) along with clonazepam, you at feeling 70 % better just after 5 months of treatment. you were also taking beta cap and Zap 10 on SOS basis in between. Currently, you are better but you still have sleeping issues; and that you want to stop the medicines. From my clinical experince I can say that one should stop / or reduce the medicines only when patient is almost 100% better for at least 6 months continuously. Then we start tapering the doses and if patient is responding nicely, we finally stop them altogether. In your case, the response is good but not 100% , more over there is still some sleeping problem remaining. Both of these points towards that the depression is still there, and might come back if medicines are tapered or stopped. More over you are on clonazepam continuously, which means that there are two medicines you are taking. You were on 20 mg esciatlopram before with only 70% benefit ( this is the maximum dose of this drug). Now you are taking 10mg with clonazepam. What I would do if I have such a patient is that I would shift him to some other better antidepressant, like: sertraline and build up the dose by watching the response and try to get 100% betterment improvement. Secondly, if you have good response, then one is able to reduce and stop clonazepam altogether. Third and final step is to make you remain on the same dose of antidepressant for some time and later start to reduce the medicine. So, I would sincerely advice you to meet the doctor and get the medicine changed. Stopping the drugs on your own is not good as the response has never been 100% complete and there is significant risk of depression coming back again. Hope the reply is helpful Plesase feel free to ask more questions, or if you are satisfied kindly rate the answer Dr. Manisha Gopal
Above answer was peer-reviewed by
Follow-up: How to stop Escitalent and Clonotril taking for depression along with Zolp and Beta cap for sleep disorder? 1 hour later
Thanks Madam give me details to take sertraline with specific doses (mg) by which I can start and how much time. how can I build up the dose so that I get 100% betterment improvement. regards,
Answered by Dr. Manisha Gopal 17 minutes later
Brief Answer: Need to assess in detail to give correct drug. Detailed Answer: Hello XXXXX, I know that you want the dose of medicine to get improvement but the dose is decided on seeing the patient, looking at his medical background, like if he has any other problem : diabetes, arthritis, hypertension ect., the side effect he is prone to develop ect. Moreover, sertraline is one of the many options available with us...your doctor will be aware of them. I have a feeling that you have some anxiety also, though you have not mentioned in the query ( as you have sleep problem , and even after an year of treatment you still get disturbed sleep, this is usually indicative of anxiety). In such cases, after detailed evaluation and talking to the patient a psychiatrist is able to give correct prescription, which is different from sertraline... The dosage of sertraline lies from 25-200 mg , but what dose to initiate with, can't be said correctly without meeting the patient in person. Please try to understand, any partially correct medicine given in hurry will again land us up at same place as you are now in. The most important point in completing psychiatric treatment is that we try to achieve 100% response, either by increasing dose to maximum bearable dose or switching it. Always remember this and keep in touch with your doctor religiously from time to time. Meet your doctor and discuss these issues. He might get some appropriate blood test and then start your medicine accordingly. Depression is well treatable, so there is no need to feel helpless at all! Hope you got the point and wish you good health! Feel free to ask more queries Dr. Manisha Gopal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor